I had Labiaplasty surgery about 3 and a half weeks ago and over the past 2 weeks ive noticed alot of itching that is keeping me up at night, i have a perscription cream but that seems to be only a temporary fix, I also noticed a stinging pain and it is very irritated and a little swollen, is this all normal??
Labiaplasty Post-Op Concerns- Itchiness, Stinging Pain and Swelling Normal?
Doctor Answers (5)
Labiaplasty Post-Op Concerns
Definitely contact your surgeon to rule out yeast infection or bacterial infection. Always take probiotics when you take antibiotics. Your irriation may be part of the normal postoperative course. Suture removal may provide relief. The sutures are dissolvable but removal at two weeks often provides great relief for your symptoms. Also consider that your activity level and garments could aggravate the irritation and swelling during the first 6 weeks. Take care.
Labiaplasty Post-Op Care
Swelling should be decreasing three weeks following labiaplasty surgery. If you feel that there is increased redness, irritation or swelling at this point you should see your surgeon.
Itching and swelling after labiaplasty
you need to see your doctor to be examined ASAP. There are several causes of itching after labiaplasty, but my main concern would be that you do not have any infection.
your question was asked 18 days ago, so hopefully, you have seen him/her since.
Good luck with your recovery.
Florence Mussat, MD
You might also like...
Itching and Stinging After Labiaplasty
Itching a few weeks after labiaplasty is not uncommon as your hair grows back. Stinging pain is very unusual. A trip back to your surgeon is in order to have that evaluated. Swelling can be a sign of a problem at this stage as well. It should be coming down. Get to your surgeon.
John Di Saia MD
Labiaplasty post-op expectations
Barring a yeast infection, itching (without "cottage cheese-like" disharge) is rather typical 2-3 weeks after most surgeries. It is a sign of ongoing healing caused by the release of certain chemicals of the body such as histamine. Thus an anti-histamine such as benadryl can be quite helpful but can also be sedating for most people. Before assuming this is all it is, I would strongly recommend following up with your operating surgeon first so s/he can take a look. Best of luck...RAS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.